Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 18, NWS Charleston, WV

April 29, 2014Gallia County, Jackson County, Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Apr 29, 2014, 9:16 PM EDT for Gallia County, Jackson County, Meigs County, Ohio. It was in force for 29 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 9:16 PM EDT (01:16 UTC)
Expired
Apr 29, 2014, 9:45 PM EDT
In force
29 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gallia County, OH, Jackson County, OH, Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 9:40 PM EDTHAIL 2.27 Sw Kyger, OHWEB REPORT WITH PHOTO. FELL ALONG BULLAVILLE RD.
Apr 29, 9:46 PM EDTHAIL 15 E Adamsville, OHAT LEAST ONE INCH HAIL IN KERR OHIO
Apr 29, 9:52 PM EDTHAIL 1.752 Se Kyger, OHWEB REPORT WITH PHOTO. FELL ALONG OXYER RD OFF ST RT 554. TIMED FROM RADAR.
Apr 29, 9:55 PM EDTHAIL 0.88Pomeroy, OHDIME TO NICKEL SIZE HAIL FOR APPROXIMATELY 5 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WUUS51 KRLX 300116
SVRRLX
OHC053-079-105-300145-
/O.NEW.KRLX.SV.W.0018.140430T0116Z-140430T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
916 PM EDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GALLIA COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RIO GRANDE...
  SOUTHEASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF OAK HILL...
  WESTERN MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF RUTLAND...

* UNTIL 945 PM EDT

* AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR RIO GRANDE...MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KYGER...GAGE...CENTERPOINT...ADAMSVILLE...GALLIA...SALEM CENTER...
  HARRISONVILLE...DYESVILLE...DEXTER...VINTON...MIDDLEPORT AND
  CHESHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3904 8237 3903 8233 3907 8232 3919 8215
      3901 8197 3901 8198 3903 8200 3903 8203
      3900 8205 3898 8209 3893 8211 3874 8246
      3888 8260
TIME...MOT...LOC 0116Z 231DEG 32KT 3887 8242

$$

12
1 follow-up statement
617 
WWUS51 KRLX 300131
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
931 PM EDT TUE APR 29 2014

OHC053-079-105-300145-
/O.CON.KRLX.SV.W.0018.000000T0000Z-140430T0145Z/
GALLIA OH-JACKSON OH-MEIGS OH-
931 PM EDT TUE APR 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR WESTERN MEIGS...SOUTHEASTERN JACKSON AND NORTHERN GALLIA COUNTIES
IN SOUTHEAST OHIO...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RIO GRANDE...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM
CENTER...CHESHIRE...KYGER...DEXTER...HARRISONVILLE...DYESVILLE...
RUTLAND AND MIDDLEPORT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3903 8238 3903 8233 3907 8232 3919 8215
      3901 8197 3903 8200 3903 8203 3900 8205
      3898 8209 3893 8211 3880 8237 3894 8251
TIME...MOT...LOC 0131Z 231DEG 32KT 3895 8229

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 8:49 PM EDT, 27 minutes earlier.

Area forecast discussion, Apr 29, 8:49 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
849 PM EDT TUE APR 29 2014

.SYNOPSIS...
COLD FRONT MOVE WEST TO EAST THIS MORNING. ROUNDS OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY BEFORE ANOTHER COLD
FRONT PUSHES WEDNESDAY EVENING. THE WEATHER WILL TURN COOLER.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
850 PM UPDATE...INCREASED POPS/THUNDER COVERAGE ACROSS SOUTHEAST
OHIO FOR THE NEXT COUPLE OF HOURS. OUTFLOW BOUNDARY INTERACTING
WITH A STORM ACROSS CENTRAL OHIO HAS LEAD TO THE DEVELOPMENT OF A
LINE OF THUNDERSTORMS...MOVING TOWARDS OUR SOUTHEAST OHIO
COUNTIES.

PREVIOUS DISCUSSION FOLLOWS...
BACK EDGE OF THE CONVECTION NOW PUSHING THROUGH...AND ENTERING A
DRY PERIOD BEHIND THE WEAK COLD FRONT WITH CLEARING NOW INTO THE
TRI STATE AREA. HAVE SEEN HTS BOUNCE UP TO 70F QUICKLY IN THE
INCREASED SOLAR RADIATION...WITH 5 MORE DEGREES NOT OUT OF THE
QUESTION. HOWEVER...WITH THIS HEATING TAKING PLACE...LOW TO MID
LEVEL LAPSE RATES WILL STEEPEN...AND WILL HAVE TO INTRODUCE POPS
AGAIN FAIRLY QUICKLY INTO EARLY EVENING. STILL IN THE SLIGHT RISK
LARGELY DUE TO THE BULK SHEAR.

VISIBLE SATELLITE NOW SHOWING SOME CUMULUS CLOUD STREETS OFF TO
THE SOUTHWEST AND SHOULD BE IN THE TRI STATE AREA WITHIN THE NEXT
HOUR. OF INTEREST IS THE DEWPOINTS OVER THE CENTRAL KENTUCKY WHICH
HAVE DROPPED INTO THE MID 50S IN THE CLEARING. AS A RESULT...THE
CUMULUS IS SLOWER TO RESPOND IN THIS AREA.

FOR THE FORECAST INTO TONIGHT...KEEP THE THUNDER POTENTIAL
RELEGATED TO THE WESTERN HALF OF THE CWA...AS THE EASTERN HALF
WILL LIKELY NOT BENEFIT FROM THE CLEARING. NOT EXPECTING MUCH
THUNDER TONIGHT...BUT NOT DEVOID OF THE CHANCE EITHER.

ALSO LOOKING AT THE POTENTIAL FOR FLOODING. PERRY COUNTY IS THE
MOST VULNERABLE WITH 2.10 INCHES OBSERVED BY THE CO OP AS OF 8AM
TODAY. FOLLOWING THE LOCAL MODELS AND NAM FRONTOGENESIS...WESTERN
ZONES OF THE CWA WILL BE UNDER GOOD FORCING FOR ADDITIONAL
RAINFALL FROM CONVECTION INTO TONIGHT...WITH ISSUES CLEARING THE
MOUNTAINS ON THE OTHER SIDE OF THE CWA. OF IMPORTANCE IS THAT THE
HIGHER TERRAIN STILL IS STRUGGLING TO GREEN UP...SO THIS AREA
WOULD EXPERIENCE A BIT MORE RUNOFF THAN THE LOWLANDS. USED THE
OHRFC QPF...BUT ADDED SOME TO EKN AND VICINITY TO TAKE THE
FORECAST OVER AN INCH THROUGH WEDNESDAY. MODEL ENSEMBLE AVERAGE OF
THE HOURLY QPF WAS THE DRIVER BEHIND THAT PARTICULAR MOVE. NO
FLOOD WATCH FOR NOW.

CONVECTIVE CHANCES CONTINUE THROUGH WEDNESDAY AS THE UPPER LEVEL
LOW BEGINS TO FILL AND DRIFTS NORTHEASTWARD. DRIER AIR BEGINS TO
COMPETE WITH THE CURRENT ATMOSPHERE AND WILL SEE GRADUALLY
DECREASING POPS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UNSETTLED WX PATTERN TO CONTINUE IN SHORT TERM...BUT IN THE COOL
SECTOR VIA LARGE UPPER LOW. THREAT FOR DIURNALLY ENHANCED SHRA
EXPECTED THURSDAY AND FRIDAY BUT DRIVEN BY SOME DISTURBANCES
ROTATING IN THE UPPER TROF.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GENERALLY FOLLOWED WPC THINKING WITH SOME TWEAKS. WEAK FRONT
PUSHES EAST FRIDAY NIGHT WITH A MID-LEVEL TROUGH LAGGING BEHIND. A
WEAK COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY...BEFORE
PUSHING EAST SATURDAY NIGHT. HOWEVER...A MID-LEVEL TROUGH REMAINS
NEARBY THROUGH THE REMAINDER OF THE WEEKEND. WARM FRONT THEN LIFTS
NORTHEAST ACROSS THE AREA MONDAY NIGHT INTO TUESDAY.

AS A RESULT...HAVE CHANCE POPS ACROSS MUCH OF THE REGION FRIDAY
NIGHT INTO SATURDAY NIGHT.  PRECIP CHANCES SHOULD THEN DECREASE
SATURDAY NIGHT INTO SUNDAY. THE PRESENCE OF THE TROUGH AND
SUFFICIENT LOW-LEVEL MOISTURE COULD RESULT IN A FEW SHOWERS SUNDAY
INTO SUNDAY NIGHT...BEFORE HIGH PRESSURE BUILDS IN. PRECIP CHANCES
SHOULD THEN RETURN TO THE AREA MONDAY NIGHT INTO TUESDAY AS A WARM
FRONT DEVELOPS AND MOVES NORTHEAST.

GENERALLY WENT WITH WPC TEMPS.  HOWEVER...HIGH TEMPS...ESPECIALLY
LATE IN THE PERIOD...APPEARED A LITTLE ON THE WARM SIDE...SO
LOWERED THEM A FEW DEGREES.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS ACROSS THE REGION...ALTHOUGH SCATTERED
SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SOUTHEAST OHIO...EASTERN
KY...AND ADJACENT WV COUNTIES...THROUGH 04Z...WHEN
ACTIVITY...MAINLY SHOWERS...WILL GRADUALLY INCREASE IN COVERAGE
PARTICULARLY ACROSS AFOREMENTIONED AREAS AS ANOTHER WAVE MOVES
NORTHEAST INTO THE AREA. EXPECT MAINLY VFR CONDITIONS OUTSIDE OF
SHOWERS/THUNDERSTORMS WHERE BRIEF MVFR/IFR IS EXPECTED THROUGH
04Z...WITH WIDESPREAD MVFR/AND LOCAL IFR CONDITIONS DEVELOPING
AFTER 06-09Z.

WILL BRING VCTS/CB BACK INTO THE FOLD TOWARDS THE END OF THE TAF
PERIOD WEDNESDAY...BY 18Z...MAINLY ALONG AND EAST OF A LINE FROM
KCRW TO KCKB.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND STORMS...AND RESULTING
MVFR/IFR CONDITIONS COULD VARY FROM CURRENT FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            WED 04/30/14
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    L    H    M    M    M    M    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    L    M    M    M    M    H
PKB CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    M    M    M    M    M    M    M

AFTER 00Z THURSDAY...
IFR CONDITIONS POSSIBLE WEDNESDAY NIGHT IN SHOWERS AND ISOLD THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/30/26
NEAR TERM...SL/26
SHORT TERM...30
LONG TERM...JSH
AVIATION...SL
Hazardous weather outlook, Apr 29, 5:29 AM EDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
529 AM EDT TUE APR 29 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>026-300930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
529 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ027>040-046-047-300930-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
529 AM EDT TUE APR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON WEDNESDAY.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER
OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED
FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 29, 4:00 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             4 SE ULYSSES            37.92N  82.63W
04/29/2014  E2.00 INCH       LAWRENCE           KY   PUBLIC

            WEB REPORT...PICTURE OF APPROXIMATELY 2 INCH HAIL.

&&

EVENT NUMBER RLX1400885

LZ
Special weather statement, Apr 29, 4:06 PM EDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EDT TUE APR 29 2014

WVZ006-013>015-292045-
CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
406 PM EDT TUE APR 29 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN CABELL...WESTERN
KANAWHA...NORTHWESTERN LINCOLN AND PUTNAM COUNTIES UNTIL 445 PM
EDT...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HAMLIN...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR CULLODEN AROUND 420 PM...HURRICANE AROUND 430
PM...TEAYS VALLEY AROUND 440 PM AND NITRO AROUND 450 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
22 AND 50 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3850 8209 3848 8206 3852 8206 3864 8183
      3843 8166 3821 8222 3837 8233

09
Local storm report, Apr 29, 4:15 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             4 SE ULYSSES            37.92N  82.63W
04/29/2014  E3.00 INCH       LAWRENCE           KY   PUBLIC

            WEB REPORT...PICTURE OF APPROXIMATELY 3 INCH HAIL.

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER RLX1400885

JSH
Special weather statement, Apr 29, 4:58 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
458 PM EDT TUE APR 29 2014

WVZ008-014>016-292145-
JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV-
458 PM EDT TUE APR 29 2014

...SPECIAL WEATHER STATEMENT FOR WESTERN ROANE...SOUTHEASTERN
JACKSON...NORTHWESTERN KANAWHA AND NORTHEASTERN PUTNAM COUNTIES IN
WEST VIRGINIA UNTIL 545 PM EDT...

AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF WINFIELD...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR LIBERTY AROUND 515 PM...KENNA AROUND 530
PM...KENTUCK AROUND 535 PM...STATTS MILLS AROUND 540 PM AND HARMONY
AROUND 545 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 41 AND 48 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 112
AND 130 IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3885 8149 3866 8130 3838 8183 3852 8197

09
Special weather statement, Apr 29, 8:33 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT TUE APR 29 2014

KYZ101-102-OHZ086-087-300115-
CARTER KY-GALLIA OH-GREENUP KY-LAWRENCE OH-
833 PM EDT TUE APR 29 2014

...SPECIAL WEATHER STATEMENT FOR GREENUP AND NORTHERN CARTER COUNTIES
IN KENTUCKY...AND NORTHWESTERN LAWRENCE AND WESTERN GALLIA COUNTIES
IN SOUTHEAST OHIO UNTIL 915 PM EDT...

AT 828 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 6
MILES NORTH OF GRAYSON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM.

THIS THUNDERSTORM WILL BE NEAR WURTLAND AROUND 845 PM...VERNON AROUND
900 PM AND WATERLOO AROUND 915 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
171 AND 176 IN KENTUCKY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL EARLIER TODAY ALONG WITH THIS
STORM WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND
PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3844 8309 3866 8286 3860 8285 3858 8282
      3860 8275 3865 8278 3868 8277 3869 8271
      3875 8270 3876 8267 3885 8265 3885 8252
      3873 8237 3832 8293

12

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:19 PM EDTSevere Thunderstorm WarningRLXLawrence26 min
Apr 29, 9:24 PM EDTFlash Flood WarningRLXLawrence4 hr
Apr 29, 9:28 PM EDTFlash Flood WarningRLXGallia, Jackson, Meigs4 hr
Apr 29, 9:44 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Meigs31 min
Apr 29, 9:47 PM EDTSpecial Weather StatementRLXLawrence43 min
Apr 29, 10:14 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Washington31 min
Apr 29, 10:47 PM EDTSpecial Weather StatementRLXWashington28 min
Apr 30, 4:26 AM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more17 hr
Apr 30, 10:13 AM EDTSpecial Weather StatementRLXMeigs3 hr
Apr 30, 11:15 AM EDTAreal Flood WarningRLXAthens, Gallia, Jackson, Lawrence, Meigs, Vinton25 hr
Apr 30, 11:30 AM EDTSpecial Weather StatementRLXMorgan, Perry, Washington3 hr
Apr 30, 2:28 PM EDTSpecial Weather StatementRLXMorgan, Perry, Washington4 hr
Apr 30, 3:48 PM EDTSpecial Weather StatementRLXMorgan, Perry, Washington7 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.